A 52-year-old member asked:
Disclaimer

can any doctor suggest heparin to someone who has a history of hit syndrome?

1 doctor answer
Dr. Charles Turck
16 years experience Pharmacology
Avoid heparin: If a lab has confirmed HIT with a serotonin release assay, then that person should *not* receive a heparin product ever again, particularly not within 100 days of exposure. Some non heparin anticoagulants that could be considered include bivalirudin, argatroban, dabigatran, desirudin, or danaparoid.
Answered on Sep 18, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old female asked:
Dr. Deepak Gupta
36 years experience Rheumatology
APS: The type of anticoagulation is dependent on the severity of APS. Aspirin for all who can take it. Warfarin for recurrent DVT, stroke, thromboembolis ... Read More
2
2 thanks
A 41-year-old member asked:
Dr. John Ricotta
47 years experience Vascular Surgery
Tests differ: Coumadin (warfarin) and Heparin prevent clots in different ways and the two tests measure different things. the Partial THromboplastin Time (PTT) is a ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Glenn Messina
34 years experience Aesthetic Medicine
Coagulated blood: Heparin in the muscle or anywhere reduces your ability to clot so you bleed easier and longer than normal. If you are on Heparin an have a trauma to t ... Read More
A 37-year-old female asked:
Dr. Michael Swor
39 years experience Obstetrics and Gynecology
No: I'm not aware of any science that would support that.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month